Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jul 17, 2007, 2:31 PM PDT for Esmeralda County, Nye County, Nevada. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 2:31 PM PDT (21:31 UTC)
- Expired
- Jul 17, 2007, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 3136 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 172131 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 231 PM PDT TUE JUL 17 2007 NVZ014-180545- /O.NEW.KVEF.WI.Y.0027.070717T2131Z-070718T0400Z/ /O.NEW.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 231 PM PDT TUE JUL 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 12 PM TO 9 PM PDT WEDNESDAY. A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A HIGH NEAR THE FOUR CORNERS AREA IS CAUSING WINDY CONDITIONS ACROSS THE AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AS WELL AS TOMORROW FOR PORTIONS OF ESMERALDA AND CENTRAL NYE COUNTIES. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE ESPECIALLY FOR LOCATIONS NEAR THE NEVADA TEST SITE. MOTORISTS...INCLUDING THOSE ON HIGHWAY 95...SHOULD USE EXTRA CAUTION AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT AND MAY ALSO PRODUCE AREAS OF BLOWING DUST. $$ NVZ015-180545- /O.NEW.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 231 PM PDT TUE JUL 17 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY. A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A HIGH NEAR THE FOUR CORNERS AREA IS EXPECTED TO PRODUCE VERY WINDY CONDITIONS TOMORROW FOR PORTIONS OF LINCOLN COUNTY. SOUTHERLY WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. MOTORISTS...INCLUDING THOSE ON HIGHWAY 93...SHOULD USE EXTRA CAUTION AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT AND MAY ALSO PRODUCE AREAS OF BLOWING DUST. $$
1 follow-up statement
000 WWUS75 KVEF 180409 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 909 PM PDT TUE JUL 17 2007 NVZ014-181300- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-070718T0400Z/ /O.CON.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 909 PM PDT TUE JUL 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY... ...WIND ADVISORY HAS EXPIRED FOR THIS EVENING... THE WIND ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. HOWEVER A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY FOR ESMERALDA AND CENTRAL NYE COUNTY. A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A HIGH NEAR THE FOUR CORNERS AREA WILL ONCE AGAIN CAUSE WINDY CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE ESPECIALLY FOR LOCATIONS NEAR THE NEVADA TEST SITE. MOTORISTS... INCLUDING THOSE ON HIGHWAY 95...SHOULD USE EXTRA CAUTION AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT AND MAY ALSO PRODUCE AREAS OF BLOWING DUST. $$ NVZ015-181300- /O.CON.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 909 PM PDT TUE JUL 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY FOR LINCOLN COUNTY. A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A HIGH NEAR THE FOUR CORNERS AREA IS EXPECTED TO PRODUCE VERY WINDY CONDITIONS TOMORROW FOR PORTIONS OF LINCOLN COUNTY. SOUTHERLY WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. MOTORISTS...INCLUDING THOSE ON HIGHWAY 93...SHOULD USE EXTRA CAUTION AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT AND MAY ALSO PRODUCE AREAS OF BLOWING DUST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jul 17, 2:04 PM PDT, 27 minutes earlier.
Area forecast discussion, Jul 17, 2:04 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 PM PDT TUE JUL 17 2007
.SYNOPSIS...HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION WILL
BE PUSHED TO THE EAST SLIGHTLY BY A STRONG AREA OF LOW PRESSURE OFF
THE NORTHERN CALIFORNIA COAST. AS A DRIER SOUTHWEST FLOW DEVELOPS
ACROSS MUCH OF THE REGION GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
TEMPERATURES WILL REMAIN ABOVE NORMAL.
&&
.SHORT TERM...WINDS HAVE PICKED UP ACROSS A GOOD CHUNK OF THE
NORTHERN CWA THIS AFTERNOON WHICH HAS PROMPTED ONE UPDATE TO THE
FORECAST PACKAGE EARLIER TODAY. GRADIENT BETWEEN THE ANOMALOUSLY
STRONG LOW OFF THE CALIFORNIA COAST AND HIGH NEAR THE FOUR CORNERS
AREA IS CREATING A PERFECT REGIME FOR STRONG SOUTHWESTERLY WINDS.
BASED ON BOTH THE GFS AND NAM12 PROGS...ALL INDICATIONS ARE THAT
WINDS WILL BE CONTINUING INTO THE EVENING AND BE EVEN HIGHER
TOMORROW. THEREFORE...WILL BE ISSUING WIND ADVISORIES FOR THE
NORTHERN HALF OF THE CWA ALONG WITH AN UPGRADE OF THE FIRE WEATHER
WATCH TO A RED FLAG WARNING. THE GRADIENT WILL BE LESS ON FRIDAY AND
FOR NOW WILL NOT ISSUE ANY PRODUCTS. OTHER CONCERN IS FOR ANY STORM
DEVELOPMENT. SATELLITE AND RADAR BOTH SHOW A FEW STORMS OVER MOHAVE
COUNTY ALONG WITH THE POTENTIAL FOR SOME ACTIVITY OVER LINCOLN AND
EXTREME EASTERN NYE COUNTIES. SPC DID SEND OUT AN ALERT A FEW HOURS
AGO ABOUT THE POTENTIAL FOR A WATCH BOX. HOWEVER...LOOKS LIKE ANY
SEVERE WEATHER WILL BE OUT OF OUR CWA.
.LONG TERM...FEW CHANGES MADE TO THE PREVIOUS PACKAGE. OVERALL
THINKING REMAINS THE SAME WITH BIG WESTERN RIDGE MOVING/REDEVELOPING
NORTHEAST AND ALLOWING EASTERLY FLOW INTO OUR CWFA BY THE WEEKEND.
TOO EARLY TO PINPOINT CONVECTIVE THREAT AREAS...BUT LEFT BETTER
CHANCES IN THE SOUTHERN CWFA WHERE DEEPER MOISTURE SHOULD BE MORE
LIKELY.
&&
.FIRE WEATHER...STRONG SOUTHWESTERLY WINDS MAINLY OVER THE NORTHERN
HALF OF THE CWA WILL CREATE A DANGEROUS FIRE WEATHER SITUATION.
WINDS ARE EXPECTED TO BE EVEN STRONGER AND MORE WIDESPREAD ON
WEDNESDAY THAN THEY WERE TODAY. MINIMUM RELATIVE HUMIDITY VALUES
WILL GENERALLY FALL BETWEEN 10 AND 15 PERCENT BOTH DAYS. FIRE
WEATHER INTERESTS SHOULD CLOSELY MONITOR THIS SITUATION.
&&
.AVIATION...FOR MCCARRAN...EXPECT SOUTH WINDS 10 TO 15 KTS WITH
HIGHER GUSTS FOR THE REMAINDER OF THIS AFTERNOON...A LITTLE STRONGER
ON WEDNESDAY...THEN BACK DOWN TO 10-15 AND GUSTY ON THURSDAY. WINDS
SHOULD SHIFT TO SOUTHWEST 10 TO 12 KTS AROUND SUNSET EACH
EVENING...THEN DECREASE TO LESS THAN 8 KNOTS AROUND MIDNIGHT. EXPECT
ISOLATED THUNDERSTORMS IN THE PEACH SPRINGS AND MORMON MESA APPROACH
CORRIDORS EACH AFTERNOON AND EVENING...BUT ONLY A FEW CLOUDS AT KLAS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL BE
CONFINED MAINLY TO MOHAVE COUNTY THROUGH THURSDAY. EXPECT SOUTH AND
SOUTHWEST WINDS GUSTING TO 25 KTS THIS AFTERNOON AND WEDNESDAY
AFTERNOON...ESPECIALLY NORTH AND WEST OF LAS VEGAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING UNTIL 9 PM TODAY AND 11 AM TO 9 PM WEDNESDAY
FOR ZONES 460-462 AND 465.
WIND ADVISORY UNTIL 9 PM TODAY AND 11 AM TO 9 PM WEDNESDAY
FOR ZONES 014 AND 015.
.AZ...NONE.
.CA...NONE.
&&
BELL/MORGAN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 17, 6:42 AM PDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PDT TUE JUL 17 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-181200- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 642 AM PDT TUE JUL 17 2007 /642 AM MST TUE JUL 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY. THE AREA WILL LIE BETWEEN AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OFF THE WEST COAST AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS. WIND GUSTS IN EXCESS OF 35 MPH WILL OCCUR ACROSS MUCH OF SOUTHERN NEVADA THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITY VALUES FALLING BETWEEN 10 AND 15 PERCENT. A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR NEVADA FIRE ZONES 460-462 AND 465. ISOLATED THUNDERSTORMS WILL BE CONFINED TO NORTHWEST ARIZONA AND EXTREME EASTERN LINCOLN COUNTY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL DEVELOP ONCE AGAIN WEDNESDAY AFTERNOON LEADING TO CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR NEVADA FIRE ZONES 460-465. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:20 AM PDT | Fire Weather Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 9 hr |
| Jul 17, 6:20 AM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 15 hr |
| Jul 17, 2:31 PM PDT | Wind Advisory | VEF | Esmeralda, Lincoln, Nye | 30 hr |
| Jul 17, 3:19 PM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.